Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 27, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 20, 2008, 5:03 PM EDT for 4 counties in North Carolina. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 5:03 PM EDT (21:03 UTC)
- Expired
- May 20, 2008, 5:33 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:15 PM EDT | HAIL 1.75 | 3 Wsw New Hill, NC | GOLF BALL SIZE HAIL REPORTED BY PUBLIC. |
| May 20, 5:16 PM EDT | HAIL 0.88 | Holly Springs, NC | NICKEL SIZE HAIL REPORTED IN HOLLY SPRINGS NEAR ROUSE ROAD. |
| May 20, 5:17 PM EDT | HAIL 0.75 | 5 S Cary, NC | PENNY SIZE HAIL REPORTED NEAR CANNON GATE ROAD AND TATTENHALL DR. |
| May 20, 5:19 PM EDT | HAIL 1 | 4 N Fuquay-Varina, NC | QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF BASS LAKE ROAD AND SALEM RIDGE ROAD. |
| May 20, 5:21 PM EDT | HAIL 1.75 | N Holly Springs, NC | |
| May 20, 5:29 PM EDT | HAIL 0.88 | Apex, NC | NICKEL SIZE HAIL ON BELLS LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KRAH 202103 TORRAH NCC037-085-105-183-202145- /O.NEW.KRAH.TO.W.0027.080520T2103Z-080520T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RALEIGH NC 503 PM EDT TUE MAY 20 2008 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA NORTHEASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 545 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST NORTH OF MONCURE MOVING EAST AT 45 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3558 7920 3578 7913 3573 7874 3548 7883 TIME...MOT...LOC 2103Z 274DEG 54KT 3578 7857 $$ 13
2 follow-up statements
000 WWUS52 KRAH 202110 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 505 PM EDT TUE MAY 20 2008 NCC037-085-105-183-202145- /O.CON.KRAH.TO.W.0027.000000T0000Z-080520T2145Z/ HARNETT NC-LEE NC-CHATHAM NC-WAKE NC- 505 PM EDT TUE MAY 20 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHWESTERN WAKE...EASTERN CHATHAM...NORTHEASTERN LEE AND NORTH CENTRAL HARNETT COUNTIES... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME SOUTHEAST CHATHAM COUNTY JUST EAST OF MONCURE. IT WAS MOVING EAST AT 45 MPH. IT WILL BE NEAR NEW HILL AND HOLLY SPRINGS BETWEEN BETWEEN 515 PM AND 525 PM...AND NEAR FUQUAY VARINA BY 530 PM. IF YOU ARE IN THESE AREAS...SEEK SHELTER IMMEDIATELY. THIS STORM HAS ALSO PRODUCED HAIL UP TO GOLF BALL SIZE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3558 7920 3578 7913 3573 7874 3548 7883 TIME...MOT...LOC 2105Z 274DEG 54KT 3578 7853 $$
000
WWUS52 KRAH 202131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT TUE MAY 20 2008
NCC167-202141-
/O.CAN.KRAH.SV.W.0144.000000T0000Z-080520T2200Z/
STANLY NC-
531 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3505 8014 3518 8011 3515 8008 3516 8006
3521 8006 3523 8009 3532 8007 3513 7948
3500 7954 3497 7958 3490 7958
TIME...MOT...LOC 2131Z 287DEG 41KT 3516 7996
$$
NCC007-123-125-153-202200-
/O.CON.KRAH.SV.W.0144.000000T0000Z-080520T2200Z/
ANSON NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-
531 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RICHMOND...SOUTH CENTRAL MOORE...SOUTHERN MONTGOMERY AND
NORTHEASTERN ANSON COUNTIES...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MOUNT
GILEAD...OR 14 MILES NORTH OF WADESBORO...MOVING EAST AT 47 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PEKIN...COVINGTON...
ELLERBE...NORMAN...DERBY AND HOFFMAN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3505 8014 3518 8011 3515 8008 3516 8006
3521 8006 3523 8009 3532 8007 3513 7948
3500 7954 3497 7958 3490 7958
TIME...MOT...LOC 2131Z 287DEG 41KT 3516 7996
$$
WSSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 20, 3:15 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 20, 3:15 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE MAY 20 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE DELMARVA COAST THIS AFTERNOON. THE TRAILING COLD FRONT...IN UNISON WITH AN UPPER LEVEL DISTURBANCE...WILL MOVE ACROSS THE STATE THIS EVENING...RESULTING IN STRONG SHOWERS AND THUNDERSTORMS. A WEAK LOW PRESSURE TROUGH WILL LINGER OVER THE AREA THROUGH THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM TUESDAY... ACTIVE CONVECTIVE WEATHER EXPECTED THROUGH 00Z AS A COLD FRONT DRIFTS SE ACROSS THE FORECAST AREA. AIR MASS AHEAD OF BOUNDARY HAS BECOME MODERATELY UNSTABLE WITH AN AXIS OF SURFACE LIFTED INDICES -6/-7 C OVER THE REGION. 850-500MB WINDS REMAIN ROBUST WITH VAD WIND PROFILES DEPICTING 35-50KTS OF WIND THROUGH THE COLUMN WITH 60-65KTS BETWEEN 12000-14000FT. MID LEVEL LAPSE RATES ACROSS THE SOUTHERN PIEDMONT INTO THE COASTAL PLAIN HOVERING BETWEEN 7-7.5 DEG C/KM WHILE LOW LEVEL LAPSE RATES CLOSE TO 8-8.5 DEG C/KM. THIS SUGGEST THAT STORMS SHOULD INTENSIFY AS THEY MOVE INTO CENTRAL NC FROM THE W-NW. DUE TO LAPSE RATES AND FREEZING LEVEL AROUND 12000 FT...MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. BY 00Z...EXPECT MAIN BAND OF CONVECTION TO LIE SOUTH OF HIGHWAY 64...EXITING THE REGION BETWEEN 03-05Z. SEVERE THREAT WILL DIMINISH BETWEEN 00Z-02Z AS WINDS ALOFT SUBSIDE AND AIR MASS STABILIZES DUE TO LOSS OF HEATING. DRIER MORE STABLE AIR WILL ADVECT ON W-NW FLOW BEHIND THE EXITING SYSTEM. CLOUDS WILL GRADUALLY DIMINISHES FROM WEST-TO-EAST AFTER 05Z. MOST AREAS SHOULD BE MOSTLY CLEAR/PARTLY CLOUDY BETWEEN 09-12Z. MINS TONIGHT SHOULD RANGE FROM LOWER 50S ACROSS THE NW AND FAR NORTH TO THE MID/UPPER 50S ELSEWHERE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... AS 315 PM TUESDAY... A STRONG...QUASI-STATIONARY CLOSED LOW WILL GYRATE OVER SE CANADA/JAMES BAY THROUGH THURSDAY.... BEFORE FINALLY MOVING EAST INTO THE NORTHERN ATLANTIC WATERS ON FRIDAY. SHEARED VORTICITY ENERGY WILL ROTATE THROUGH THE BASE OF THE ASSOCIATED DEEP TROUGH...MOVING ACROSS NORTHERN SECTIONS OF THE FORECAST AREA WEDNESDAY AFTERNOON. AS THE DISTURBANCE DROPS ACROSS THE REGION...A LOW PRESSURE TROUGH DEVELOPS OVER THE AREA WITH LOW-LEVEL LAPSE RATES INCREASING TO 8.25 TO 9.0 C/KM ACROSS THE NE COASTAL PLAINS...WITH MID-LEVEL LAPSE RATES PEAKING AT AROUND 6.5 C/KM. HOWEVER...BOTH THE WRF AND GFS KEEPS MIXED LAYER AND SURFACE BASED CAPE VALUES AWFULLY WEAK (<250 J/KG)...WITH MODEL FORECAST SOUNDINGS INDICATING A 5 KFT DRY SUB CLOUD LAYER...FROM FROM THE DEEP W/NWLY ALOFT. COULD SEE A QUICK/ISOLATED PASSING SHOWER...BUT IT WILL REMAIN OF LITTLE CONSEQUENCE OR IMPACT. WITH THE OMEGA BLOCKING PATTERN OVER THE CONUS...MODELS ARE IN EXCELLENT AGREEMENT WITH THE GENERAL FLOW PATTERN. HOWEVER...THERE REMAINS SOME SUBTLE SHORTWAVE DISCREPANCIES IN THE THURSDAY THROUGH FRIDAY PERIOD...THAT COULD RESULT IN HARD TO TIMED MESOSCALE CONVECTION. STARTING WITH THE GFS...FOR THE PAST COUPLE OF MODEL RUNS THE GFS HAS BEEN HINTING AT THE POTENTIAL FOR THE DEVELOPMENT OF AN MESOSCALE CONVECTIVE SYSTEM (MCS)...NORTH AND NORTHEAST OF A STRONG THETA-E RIDGE AXIS/WARM AIR ADVECTION PATTERN OVER THE CENTRAL PLAINS/UPPER MS VALLEY. THE 850-300 MEAN WIND FLOW...WOULD ALLOWED THE ORGANIZED CONVECTION TO PROPAGATE NW TO SE INTO THE REGION. AT THIS TIME...MODELS SUGGEST THE BEST INSTABILITY AND HIGHER PWATS...REMAIN SOUTH OF THE AREA...ALONG THE STALLED SFC BOUNDARY ACROSS GA AND SC. THE NAM DEVELOPS CONVECTION ACROSS THE SOUTH FOR A DIFFERENT REASON...AS IT DEVELOPS STRONG CONVECTION ACROSS THE STALLED FRONTAL BOUNDARY/INSTABILITY AXIS...WHEN A SHEARED S/W ENERGY CURRENTLY OVER MEXICO...LIFTS NORTH THE THROUGH THE LOWER MS VALLEY AND SOUTHEAST. AT THIS TIME CENTRAL NC LOOKS TO BE JUST NORTH OF THE SUFFICIENT INSTABILITY AND HIGHER PWAT AS SURFACE HIGH NOSES IN FROM THE NORTHWEST. FOR NOW WILL INCLUDE AN ISOLATED CHANCE OF THUNDER ACROSS SOUTHERN PORTIONS OF THE CWA FOR THURSDAY AFTERNOON THROUGH FRIDAY. MODEL FORECAST LOW-LEVEL THICKNESSES SUPPORT MOS STATISTICAL GUIDANCE THROUGH THE PERIOD. HIGHS 75 TO 80. LOWS 50 TO 55. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 315 PM... THE CLOSED LOW OVER THE CANADA MARITIMES BREAKS DOWN BY SUNDAY...ALLOWING THE SUBTROPICAL RIDGE TO BUILD EAST OVER THE AREA. LOW-LEVEL SOUTHERLY RETURN FLOW DEVELOPS BY MEMORIAL DAY...AND WILL MARK THE RETURN OR ABOVE NORMAL TEMPERATURES AND MORE HUMID AIR INTO THE REGION FROM THE SOUTH. DRY FORECAST WITH ABSENCE OF MOISTURE TRANSPORT INTO THE REGION. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 230 PM TUESDAY... BAND OF CONVECTION HAS DEVELOPED ALONG A E-SE MOVING SURFACE BOUNDARY. THIS BOUNDARY EXPECTED TO LIE ACROSS THE SOUTHERN PIEDMONT...THROUGH THE SANDHILLS...THEN INTO THE CENTRAL/SOUTHERN COASTAL PLAIN BY 00Z WED. EXPECT A BRIEF PERIOD OF MVFR/IFR CONDITIONS WITH THE PASSAGE OF THE CONVECTION. WIND GUSTS NEAR THE SURFACE WILL GUSTS AS HIGH AS 40-45 KTS IN VICINITY OF THE STORMS. AWAY FROM THE STORMS...WIND GUSTS AROUND 30 KTS WILL BE COMMON. EXPECT CONVECTION IN THE TRIAD VICINITY UNTIL 21Z. AROUND KRWI AND KRDU...CONVECTION EXPECTED BETWEEN 20-23Z. IN KFAY...EXPECT CONVECTION BETWEEN 21Z-00Z. W-NW FLOW BEHIND THE SURFACE BOUNDARY AND THE EXITING MID LEVEL TROUGH WILL USHER DRIER MORE STABLE AIR INTO THE REGION. THIS WILL RESULT IN GRADUAL CLEARING FROM WEST-TO-EAST AFTER MIDNIGHT. EXPECT VFR CONDITIONS WED. WILL SEE SCATTERED TO BROKEN CUMULUS FIELD DEVELOP DUE TO HEATING WITH CLOUD BASES BETWEEN 4500-6000FT. SURFACE WINDS WED GENERALLY 250-280 DEGREES WITH SPEEDS OF 10 KTS. VFR CONDITIONS SHOULD PREDOMINATE WED NIGHT THROUGH SUNDAY AS A BROAD UPPER LEVEL TROUGH MAINTAINS ITS INFLUENCE ALONG THE ATLANTIC SEABOARD. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...WSS SHORT TERM...CBL LONG TERM...CBL AVIATION...WSS
Hazardous weather outlook, May 20, 2:51 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT TUE MAY 20 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-211000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 251 PM EDT TUE MAY 20 2008 ...SEVERE THUNDERSTORM WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A BAND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST SOUTHEAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
In the hours before
Local storm report, May 20, 4:48 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CASTALIA 36.08N 78.06W
05/20/2008 E1.00 INCH NASH NC LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMENT NEAR
CASTALIA.
&&
BSDLocal storm report, May 20, 4:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL SNOW CAMP 35.87N 79.42W
05/20/2008 E0.88 INCH ALAMANCE NC LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT NEAR SNOW
CAMP.
&&
BSDLocal storm report, May 20, 4:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL ROLESVILLE 35.93N 78.46W
05/20/2008 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BY A TRAINED SPOTTER IN
ROLESVILLE.
&&
BSDLocal storm report, May 20, 4:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL LOCUST 35.26N 80.43W
05/20/2008 E1.75 INCH STANLY NC LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED BY LAW ENFORCEMENT.
&&
BSDLocal storm report, May 20, 4:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL PITTSBORO 35.72N 79.17W
05/20/2008 E1.00 INCH CHATHAM NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE
GROUND IN PITTSBORO.
&&
BSDLocal storm report, May 20, 5:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 1 SSW GORDONTOWN 35.73N 80.13W
05/20/2008 E0.75 INCH DAVIDSON NC LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED AT JERUSALEM RD. AND OLD HWY
64.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 61 min |
| May 20, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 65 min |
| May 20, 3:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 48 min |
| May 20, 3:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 31 min |
| May 20, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 37 min |
| May 20, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 56 min |
| May 20, 3:45 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 30 min |
| May 20, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 37 min |
| May 20, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 62 min |
| May 20, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange | 46 min |
| May 20, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 25 min |
| May 20, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 64 min |
| May 20, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 58 min |
| May 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 40 min |
| May 20, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Orange, Wake | 48 min |
| May 20, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 30 min |
| May 20, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 30 min |
| May 20, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 39 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Durham, Guilford, Orange and 1 more | 47 min |
| May 20, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 42 min |
| May 20, 5:18 PM EDT | Tornado Warning | RAH | Harnett, Johnston, Wake | 33 min |
| May 20, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 41 min |
| May 20, 5:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 36 min |
| May 20, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Randolph | 45 min |
| May 20, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 36 min |
| May 20, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Montgomery, Moore, Richmond | 64 min |
| May 20, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 41 min |
| May 20, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 29 min |
| May 20, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 43 min |
| May 20, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 42 min |
| May 20, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 43 min |
| May 20, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 32 min |
| May 20, 6:57 PM EDT | Areal Flood Advisory | RAH | Moore | 63 min |
| May 20, 7:04 PM EDT | Tornado Warning | RAH | Cumberland | 26 min |
| May 20, 7:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 35 min |
| May 20, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| May 20, 7:49 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 41 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.